MAUDE Adverse Event Report: MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS
Model Number REL46
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: r el46, serial/lot #: (b)(4), ubd: 02-nov-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two reliant balloon were attempted to be used in a unknown endovascular procedure.It was reported that during the index procedure, balloon burst upon inflation when post dilating right limb occur.As per the physician, cause of the event was due to device quality issue.It was stated that the balloon appears to have separated from shaft.No additional clinical sequalae were reported and the patient is fine.
 
Additional Manufacturer Narrative
B5.Additional information received;there was no opinion from the physician as to the cause of the separation of the shaft from the balloon.There was also no damage to the packaging which would have led to the separation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis lot# 0010355456: device decontaminated with cidex-opa pending further device testing to support the final product analysis findings.The device returned with the balloon deflated.A partial radial tear was visible at the distal end of the balloon.The balloon material was jagged and uneven at the tears site.There was no further damage observed to the device.The reported balloon burst was confirmed through analysis.Product analysis lot# 0010439351: device decontaminated with cidex-opa pending further device testing to support the final product analysis findings.The device returned with the balloon folds partially open.A partial radial tear was visible at the distal end of the balloon.The balloon material was jagged and uneven at the tear site.There was no further damage observed to the device.The reported balloon burst was confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIANT BALLOON
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11913179
Report Number9612164-2021-02141
Device Sequence Number17172135
Product Code DQY
UDI-Device Identifier00763000200947
UDI-Public00763000200947
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K050038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberREL46
Device Catalogue NumberREL46
Device Lot Number0010355456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/01/2021
08/09/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/21/2021
08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR